What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Jun 5, 3:42 PM EST, 1 hour 31 minutes earlier.
Area forecast discussion, Jun 5, 3:42 PM EST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
National Weather Service Jackson KY
442 PM EDT Wed Jun 5 2019
.SHORT TERM...(This evening through Thursday night)
Issued at 330 PM EDT WED JUN 5 2019
The forecast for the short term period was challenging. Several
different forecast models that were looked at were producing
different solutions with regards to timing of new convective
development and evolution to the north of and across eastern
Kentucky, especially through around 0Z tonight. That being said,
liked the HRRR solution the best for the rest of this afternoon
and this evening, so that model was used for that portion of the
forecast. Some adjustments were made to match up better with
neighboring offices. The HRRR and NAM12 models both had much
higher probabilities of rain for the late evening and overnight
periods, which was the preferred solution. So, ultimately it was
decided to go with a 30 to 40 percent chance of showers and storms
through early this evening, before ramping up the chances
overnight. The possibility still exists for a few storms to
produce damaging wind gusts this evening, especially north of the
Mountain Parkway and along and north of the I-64. Rain chances
will last through the end of the week and beyond, as a frontal
boundary stalls out over the area. We will also be closely
monitoring the potential for locally heavy rain and flooding to
end the week, as the front stalls out and a steady stream of Gulf
of Mexico moisture flows into the region.
Temperatures in general will be above normal for the next couple
of days. Lows the next two nights are expected to be in the low to
mid 60s. Highs on Thursday should max out in the lower 80s across
the area.
.LONG TERM...(Friday through Wednesday)
Issued at 442 PM EDT WED JUN 5 2019
The models are in decent agreement with the upper level pattern
for the extended. A closed low aloft located over the ARKLATEX
region will slowly make its way eastward, progressing over the
Tennessee Valley and lower Ohio Valley into early next week. It
will then start to phase into the northern stream flow, becoming
an amplified trough. By Tuesday afternoon, this trough will span
to be the length of the entire east coast. Zonal flow will then
take hold briefly early on Wednesday over eastern Kentucky before
another shortwave trough is expected to advance towards the Ohio
Valley.
At the surface, a stalled front over the southern portion of the
state will continue to weaken Friday. Another low pressure system
over the ARKLATEX region will then move over the Tennessee Valley,
clipping southern Kentucky, through the weekend into Monday. A
cold front will quickly follow and progress over the Ohio Valley
through Tuesday. By Wednesday morning, this front is expected to
pass to the south of the Commonwealth and high pressure will begin
to take hold over the central CONUS.
The upper level and surface patterns mentioned above will lead to
daily chances of showers through Monday. With slow storm motions
expected as well as PWATs from GFS model soundings between 1.6 to
2.0 inches through Monday, the potential for localized flooding
continues to be a concern. At this time, between 0.25 to 1.5
inches of rainfall is expected during this time as well.
Furthermore, thunderstorms will be possible mainly during the
afternoon and evening hours through Monday. The better
instability, according to the GFS, looks to be on Friday and
Monday. With FROPA and surface high pressure taking hold, showers
will begin tapering off early Tuesday and drier conditions are
expected to return midweek.
High temperatures will generally be in the upper 70s and lower
80s through the extended period. The exception to this will be
Tuesday, where highs are expected to be in the mid 70s due to
FROPA. Low temperatures will be in the 60s through Monday morning.
FROPA Tuesday will lead to cooler lows into midweek, with mid to
upper 50s expected by Wednesday morning.
&&
.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
ISSUED AT 157 PM EDT WED JUN 5 2019
Based on current trends in radar and model data, only isolated
showers or storms are expected to occur this afternoon into early
this evening. The main push of rain in the near term is expected
to occur from late this evening through the overnight hours, as a
frontal boundary sinks slowly southward and eventually stalls over
the area. VFR conditions will prevail until more widespread
showers and storms form this evening and tonight. Once that
happens, any given TAF site that experiences a storm or intense
shower could see brief periods of MVFR to IFR conditions. This
pattern should persist through the end of the TAF period.
&&
.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...AR
LONG TERM...CGAL
AVIATION...AR
Hazardous weather outlook, Jun 5, 3:08 PM EST, 2 hours 5 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Jackson KY
408 PM EDT Wed Jun 5 2019
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-061100-
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike-
Including the cities of Flemingsburg, Camargo, Jeffersonville,
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna,
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee,
Annville, Burnside, Somerset, London, Monticello, Stearns,
Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro,
Pineville, Cumberland, Harlan, Sandy Hook, West Liberty,
Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright,
Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard,
Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run,
Elkhorn City, Pikeville, and South Williamson
408 PM EDT Wed Jun 5 2019
This hazardous weather outlook is for portions of eastern Kentucky.
.DAY ONE...Tonight.
Thunderstorms are expected this afternoon through tonight. A few
storms this evening into early tonight may produce damaging wind
gusts, especially north of the Hal Rogers Parkway and along and
west of a line from Wrigley to Slade to Mount Vernon.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Thunderstorms will be possible at times from Thursday through
Monday.
Slow moving storms from Thursday through Monday could produce
locally heavy rainfall leading to a flash flood threat.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report any instances of severe weather
that occur through late this evening.
AR/CGAL
In the hours before
Special weather statement, Jun 5, 4:28 PM EST, 45 minutes before
Special Weather Statement
National Weather Service JACKSON KY
528 PM EDT Wed Jun 5 2019
KYZ080-086-116-052200-
Clay-Knox-Laurel-
528 PM EDT Wed Jun 5 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LAUREL...NORTH
CENTRAL KNOX AND WESTERN CLAY COUNTIES...
At 527 PM EDT, a strong thunderstorm was located over Levi Jackson
S.P., or near London, moving east at 20 mph.
Winds in excess of 40 mph and penny size hail are possible with this
storm.
Locations impacted include...
London, Manchester, Grace, Fariston, Lake, Cane Creek, Fogertown,
Treadway, Bush, Jonsee, Herron, Hooker, Byron, Park Valley,
Cottongin, Sacker Gap, House, Levi Jackson S.P., Sibert and Lesbas.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3702 8404 3713 8410 3728 8377 3702 8368
TIME...MOT...LOC 2127Z 253DEG 19KT 3709 8403
JMW
Special weather statement, Jun 5, 4:30 PM EST, 43 minutes before
Special Weather Statement
National Weather Service JACKSON KY
530 PM EDT Wed Jun 5 2019
KYZ069-114-116-052200-
Jackson-Clay-Owsley-
530 PM EDT Wed Jun 5 2019
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL OWSLEY...SOUTHEASTERN
JACKSON AND NORTHERN CLAY COUNTIES...
At 529 PM EDT, a strong thunderstorm was located over High Knob, or
10 miles southeast of McKee, moving east at 25 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Seth, Blake, Egypt, Southfork, Zekes Point, Maulden, Island City,
Annville, Tyner, Newfound, Settle Store, Chestnutburg, Shepherdtown,
Datha, Gobbard, Nathanton, Malcomb, Thomas, Royrader and Sextons
Creek.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3725 8394 3725 8395 3732 8397 3746 8364
3725 8359 3723 8394
TIME...MOT...LOC 2129Z 256DEG 23KT 3730 8390
JMWSpecial weather statement, Jun 5, 4:49 PM EST, 24 minutes before
Special Weather Statement
National Weather Service JACKSON KY
549 PM EDT Wed Jun 5 2019
KYZ068-079-052215-
Rockcastle-Pulaski-
549 PM EDT Wed Jun 5 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN PULASKI AND
SOUTHWESTERN ROCKCASTLE COUNTIES...
At 549 PM EDT, a strong thunderstorm was located near Science Hill,
or 9 miles north of Somerset, moving east at 25 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Mount Vernon, Science Hill, Bobtown, Bandy, Pongo, Woodstock, Wabp,
Hansford, Dabney, Valley Oak, Willailla, Pine Hill, Flat Rock,
Wellhope, Sand Hill, Burr, Bloss, Bromo, Luner and Level Green.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3728 8466 3737 8426 3724 8425 3722 8427
3720 8426 3720 8428 3718 8427 3717 8430
3716 8429 3714 8429 3718 8469 3725 8471
TIME...MOT...LOC 2149Z 265DEG 23KT 3722 8461
JMWSpecial weather statement, Jun 5, 4:51 PM EST, 22 minutes before
Special Weather Statement
National Weather Service JACKSON KY
551 PM EDT Wed Jun 5 2019
KYZ059-060-106-108-112-052230-
Menifee-Breathitt-Morgan-Wolfe-Powell-
551 PM EDT Wed Jun 5 2019
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL POWELL...
SOUTHWESTERN MORGAN...SOUTHEASTERN MENIFEE...NORTH CENTRAL BREATHITT
AND WOLFE COUNTIES...
At 551 PM EDT, a strong thunderstorm was located over Red River
Gorge, or 7 miles northwest of Campton, moving east at 25 mph.
Winds in excess of 40 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Campton, Simpson, Lewis, Campsites in the Indian Creek area of the
Daniel Boone National Forrest, Lexie, Rexville, Pekin, Pine Ridge,
Sellars, Rock Lick, Panama, Moct, Pomeroyton, Ezel, Haystack,
Gosneyville, Cottle, Gordon Ford, Taulbee and Malaga.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3789 8320 3778 8325 3777 8327 3776 8326
3760 8333 3781 8372 3790 8368
TIME...MOT...LOC 2151Z 286DEG 23KT 3781 8363
JPSpecial weather statement, Jun 5, 5:11 PM EST, 2 minutes before
Special Weather Statement
National Weather Service JACKSON KY
611 PM EDT Wed Jun 5 2019
KYZ044-050>052-060-052300-
Rowan-Montgomery-Menifee-Fleming-Bath-
611 PM EDT Wed Jun 5 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MONTGOMERY...
BATH...NORTHEASTERN MENIFEE...SOUTHERN FLEMING AND SOUTHWESTERN ROWAN
COUNTIES...
At 610 PM EDT, a strong thunderstorm was located over Owingsville,
moving east at 25 mph.
Winds in excess of 40 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Morehead, Owingsville, Marshall, Salt Lick, Ramey, Preston,
Reynoldsville, Wyoming, Peasticks, Olympia Springs, Yale, Moore's
Ferry, Flat Creek, Odessa, Stepstone, Bourbon Furnace, Bangor, Slate
Valley, Cogswell and Crooks.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3812 8392 3824 8385 3821 8338 3793 8347
TIME...MOT...LOC 2210Z 285DEG 22KT 3814 8379
JP